MAUDE Adverse Event Report: DEPUY IRELAND VELYS SAW INTERFACE RIGHT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND VELYS SAW INTERFACE RIGHT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570106
Medical Device Problem Codes Device Slipped (1584); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: investigation summary
=
> the velys saw interface right was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis revealed that the right-sasi exhibits an overall appearance of moderate wear consistent with multiple uses in a clinical setting.No other defects that could have contribute to the reported issue were observed.Functional evaluation was conducted using a saw wing fixture.The assessment found the right-sasi saw clamp lever was free to articulate without the saw wing fixture engaged.However, while conducting functional tests with the fixture attached, the assessment found undesired movement or play between the sasi clamp and sasi itself.Additionally, it was noted that minimal force was required to open the saw clamp lever while the saw wing fixture was engaged.The connection issues between the sasi and saw handpiece are known product issues.Based on the investigation findings, the root cause of the undesired movement or play between the sasi clamp and sasi itself is traced to design.The product issue has been addressed through depuy synthes quality management system.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during a total knee arthroscopy (tka) surgical procedure it was observed that an error message popped up on the velys unit.It was reported that handpiece and velys saw interface right (sasi) were switched out and the case continued.During in-house engineering evaluation it was determined that there was undesired movement or play between the sasi clamp and sasi itself.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
VELYS SAW INTERFACE RIGHT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24889076
Report Number1818910-2026-06934
Device Sequence Number18604729
Product Code OLO
UDI-Device Identifier10603295519478
UDI-Public(01)10603295519478(10)J46580
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570106
Device Lot NumberJ46580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown